Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 3, NWS Charleston, SC

April 8, 2010Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2010, 10:38 PM EDT for Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2010, 10:38 PM EDT (02:38 UTC)
Expired
Apr 8, 2010, 11:15 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2010-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2010-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS52 KCHS 090238
SVRCHS
GAC051-103-SCC053-090315-
/O.NEW.KCHS.SV.W.0003.100409T0238Z-100409T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT THU APR 8 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR POOLER...MOVING NORTHEAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAVANNAH AIRPORT...POOLER...PORT WENTWORTH...MONTEITH...
  HARDEEVILLE...PURYSBURGH...SUN CITY...JASPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3244 8104 3233 8092 3229 8094 3229 8100
      3227 8099 3224 8101 3222 8101 3219 8098
      3201 8126 3215 8138
TIME...MOT...LOC 0239Z 235DEG 28KT 3214 8122

$$
3 follow-up statements
590 
WWUS52 KCHS 090249
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 PM EDT THU APR 8 2010

GAC051-103-SCC053-090315-
/O.CON.KCHS.SV.W.0003.000000T0000Z-100409T0315Z/
EFFINGHAM GA-CHATHAM GA-JASPER SC-
1049 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHERN JASPER...NORTH CENTRAL CHATHAM AND SOUTHEASTERN
EFFINGHAM COUNTIES...

AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MONTEITH...OR ABOUT 9 MILES NORTHEAST OF I-16/I-95 INTERCHANGE...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...MEINHARD...MONTEITH...PORT WENTWORTH...SAVANNAH AIRPORT...
HARDEEVILLE...JASPER...PURYSBURGH AND SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3243 8105 3233 8092 3229 8094 3229 8100
      3227 8099 3224 8101 3222 8101 3219 8098
      3209 8119 3221 8129
TIME...MOT...LOC 0249Z 235DEG 28KT 3218 8114

$$
976 
WWUS52 KCHS 090301
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 PM EDT THU APR 8 2010

GAC103-090311-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-100409T0315Z/
EFFINGHAM GA-
1101 PM EDT THU APR 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
HAS BEEN CANCELLED...

LAT...LON 3221 8117 3223 8115 3243 8105 3232 8093
      3229 8094 3229 8100 3227 8099 3224 8101
      3222 8101 3219 8098 3212 8112
TIME...MOT...LOC 0301Z 235DEG 28KT 3223 8105

$$

GAC051-SCC053-090315-
/O.CON.KCHS.SV.W.0003.000000T0000Z-100409T0315Z/
CHATHAM GA-JASPER SC-
1101 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHERN JASPER AND NORTH CENTRAL CHATHAM COUNTIES...

AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LIMEHOUSE...OR ABOUT 8 MILES NORTHWEST OF BELLINGER HILL AREA...
MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3221 8117 3223 8115 3243 8105 3232 8093
      3229 8094 3229 8100 3227 8099 3224 8101
      3222 8101 3219 8098 3212 8112
TIME...MOT...LOC 0301Z 235DEG 28KT 3223 8105

$$
343 
WWUS52 KCHS 090313
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT THU APR 8 2010

GAC051-SCC053-090323-
/O.EXP.KCHS.SV.W.0003.000000T0000Z-100409T0315Z/
CHATHAM GA-JASPER SC-
1113 PM EDT THU APR 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER AND NORTH
CENTRAL CHATHAM COUNTIES WILL EXPIRE AT 1115 PM EDT...

AT 1108 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...A TORNADO WARNING IS IN EFFECT FOR PORTIONS OF JASPER 
COUNTY UNTIL 1145 PM.

LAT...LON 3221 8117 3223 8115 3243 8105 3232 8093
      3229 8094 3229 8100 3227 8099 3224 8101
      3222 8101 3219 8098 3212 8112
TIME...MOT...LOC 0313Z 235DEG 28KT 3228 8096

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:01 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 8, 8:01 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT THU APR 8 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING AND PUSH THROUGH
THE AREA BY FRIDAY MORNING. COOL DRY HIGH PRESSURE WILL THEN BUILD
IN FOR THE WEEKEND AND REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO THE WESTERN HALF
OF THE FORECAST AREA THIS EVENING AHEAD OF THE PRIMARY COLD FRONT
/NOW ACROSS CENTRAL GA AND PUSHING INTO THE EXTREME WESTERN
UPSTATE OF SC/. WITH THE LOSS OF DAYTIME HEATING...SURFACE
INSTABILITY FIELDS HAVE BEEN ON A DOWNWARD TREND. LATEST SPC
MESOANALYSIS INDICATES AS MUCH AS 500 J/KG OF SURFACE-BASED CAPE
ACROSS INTERIOR SOUTHEAST GA AND INLAND SC. HOWEVER THE SEABREEZE
HAS NOW MADE IT AS FAR INLAND AS ALLENDALE SC AND STATESBORO GA. A
MUCH MORE STABLE AIRMASS NOW EXISTS SOUTH AND EAST OF THIS
BOUNDARY WHICH IS STIFLING ANY CONVECTION THAT BRIEFLY PUSHES
ACROSS IT. THE THREAT FOR ANY SEVERE THUNDERSTORMS IS QUICKLY
DIMINISHING AS CAPES DECREASE AND THE SEABREEZE MOVES FARTHER
INLAND. THE SMALL REMAINING AREA OF OPPORTUNITY IS GENERALLY OUR
FAR INLAND GA COUNTIES WHERE A TORNADO WATCH CONTINUES UNTIL 11
PM.

ONLY MINOR TWEAKS PLANNED TO THE ONGOING FORECAST TO ALIGN WITH
LATEST RADAR TRENDS. CHANCES OF PRECIPITATION WILL QUICKLY
DIMINISH BY DAYBREAK FRIDAY AS THE COLD FRONT SHIFTS WELL OFF THE
ATLANTIC SEABOARD AND A STRONG H5 SHORTWAVE LIFTS NORTHEAST OF THE
REGION.

LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE IN BERKELEY
COUNTY WILL CONTINUE THIS EVENING AS GUSTY SOUTH SOUTHWEST WINDS ARE
EXPECTED AHEAD OF THE COLD FRONT. GUSTY CONDITIONS MAY EXPAND OVER
OPEN LAKE WATERS FOR A PERIOD THIS EVENING BEFORE SUBSIDING IN THE
FRONTAL TROUGH LATER TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
OTHER THAN SOME LINGERING CLOUDINESS AND PERHAPS A LEFTOVER SHOWER
EARLY FRIDAY MORNING ACROSS MAINLY THE TRI COUNTY AREA...SKIES WILL
BE OR QUICKLY BECOME MOSTLY CLEAR. COLD ADVECTION WILL BE OFFSET
SOMEWHAT BY GOOD DOWNSLOPE FLOW WHICH SHOULD ALLOW AFTERNOON HIGHS
TO CLIMB INTO THE LOWER TO MID 70S. WITH DEEP NORTHWESTERLY
FLOW...SEA BREEZE WILL BE PINNED AT THE COAST AND EVEN THE BEACHES
SHOULD REACH THE 70 DEGREE MARK. SURFACE HIGH PRESSURE WILL BUILD
TOWARD THE AREA FRIDAY NIGHT AND SATURDAY BEFORE SHIFTING SLOWLY
OFF THE COAST ON SUNDAY. LIGHT WINDS...CLEAR SKIES AND DEWPOINT
TEMPERATURES MAINLY IN THE UPPER 30S TO NEAR 40 WILL RESULT IN LOW
TEMPERATURES MAINLY IN THE LOWER TO MID 40S FRIDAY NIGHT. FOR
SATURDAY AND SUNDAY...PLENTY OF SUNSHINE WILL ALLOW AFTERNOON
TEMPERATURES TO CLIMB INTO LOWER TO MID 70S AWAY FROM THE COAST.
EXPECT THE SEABREEZE TO MAKE SOME PROGRESS INLAND ON SATURDAY AND
SUNDAY AFTERNOONS...WHICH WILL RESULT IN HIGH TEMPERATURES LIKELY
BEING KEPT IN THE MID TO UPPER 60S AT THE BEACHES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ANOTHER EXTENDED PERIOD OF MAINLY CLEAR SKIES AND DRY WEATHER WILL
RESULT AS DEEP LAYERED RIDGING RETURNS TO THE AREA THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK. A STRONGER AREA OF SURFACE HIGH PRESSURE
DEVELOPING OVER THE MID ATLANTIC STATES WILL RIDGE INTO THE
SOUTHEASTERN STATES THROUGH THE MIDDLE OF NEXT WEEK. NEAR NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK WITH
BASICALLY NO CHANCE FOR RAIN.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
GUSTY WINDS WILL CONTINUE AT BOTH TERMINALS THROUGH EARLY FRI
MORNING AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH SOME LIGHT
SHOWERS OUT AHEAD OF THE FRONT MAY FLIRT WITH THE TERMINALS
THROUGH 03Z...THE BRUNT OF THE FRONTAL PRECIPITATION IS EXPECTED
BETWEEN 03 AND 07Z. CONDITIONS ARE NOT FAVORABLE FOR CEILINGS TO
DROP LOWER THAN MVFR WITH THE FRONT...ALTHOUGH VSBY MAY DROP BELOW
3 SM BRIEFLY WITH HEAVIER SHOWERS. BY THE TIME THE ACTIVITY MAKES
IT TO THE TERMINALS WE SHOULD HAVE LOST ENOUGH OF THE AFTERNOON
HEATING TO PROMOTE CLOUD TO GROUND LIGHTNING. ALTHOUGH SOME
ISOLATED STORMS WILL STILL BE POSSIBLE...WE KEPT TSRA OUT OF THE
TAFS AT THIS JUNCTURE AND OPTED FOR A CB MENTION WITH SHRA.
LINGERING MVFR CEILINGS EXPECTED POST-FRONT BUT RAPIDLY DRYING
LOW-LEVELS BY DAYBREAK FRI WILL PROMOTE CLEARING. BREEZY
CONDITIONS AGAIN EXPECTED ON FRI AS THE GRADIENT REMAINS STRONG
BEHIND THE FRONT.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL CONTINUE FOR THE
REMAINDER OF THE PERIOD.

&&

.MARINE...
THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN THIS EVENING AND
OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WILL CONTINUE
SCA FOR THE CHS HARBOR AS WINDS INCREASE WITH THE ASSOCIATED
TIGHTENING OF THE PRESSURE GRADIENT. SCA CONDITIONS FOR THE CHS
HARBOR REMAIN FAVORABLE THROUGH EARLY MORNING FRIDAY WHILE 30-40 KT
LOW LVL WINDS SHIFT ALONG THE COAST.

HAVE MAINTAINED A SMALL CRAFT ADVISORY BEGINNING AT 5 PM THIS
EVENING FOR WATERS IN AMZ350 AND AMZ374. DESPITE COOLER
WATERS...A TIGHTENING PRESSURE GRADIENT ALONG WITH A SOUTHERLY
FETCH WILL ALLOW SEAS TO BUILD UP TO 4 TO 6 FEET EARLY
TONIGHT. THE HIGHEST SEAS WILL OCCUR OVER OUR NORTHERN WATERS.
WIND GUSTS WILL LIKELY REACH 25 KNOTS AS STRONG LOW LVL WINDS
SHIFT OVER THE WATERS AHEAD OF A COLD A FRONT.

A DECENT BUT BRIEF SURGE OF POST FRONTAL WINDS FRIDAY MORNING MAY
DELIVER SCA CONDITIONS TO THE GRAYS REEF AREA AND WE EXTENDED THE
SCA IN OUR 20-60 NM OUTER WATERS IN FRI MORNING TO ACCOUNT FOR THE
IMPROVED MIXING PROFILES.

WILL CONTINUE WITH SCA IN OUR 20-60 NM OUTER WATERS THROUGH FRI
MORNING AS GOOD MIXING IS EXPECTED TO OCCUR BEHIND THE DEPARTING
COLD FRONT. WINDS SHOULD SUBSIDE FRIDAY AFTERNOON ACROSS ALL WATERS
AS THE PRESSURE GRADIENT RELAXES AND WINDS ABOVE THE SURFACE WEAKEN.

MARINE CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK WILL BE
DOMINATED BY A LARGE HIGH PRESSURE AREA BUILDING OVER THE EAST COAST.
ONSHORE FLOW SHOULD BE A BIT STRONGER CLOSER TO GRAYS REEF SEAWARD
AND SEAS ALSO WILL BE A BIT ELEVATED CLOSER TO THE ALTAMAHA
RIVER. WE HAVE FORECAST CONDITIONS BELOW SCA CRITERIA IN OUR
SOUTHERN WATERS BUT NEED TO WATCH FOR LOCAL PINCHING AND SURGES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ330-350.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ374.

&&

JRL
Hazardous weather outlook, Apr 8, 4:34 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT THU APR 8 2010

GAZ087-088-099-100-114-115-092045-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-
434 PM EDT THU APR 8 2010

...TORNADO WATCH 66 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS EVENING.

GAZ101-116>119-137>141-SCZ040-042>044-047>051-092045-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
434 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE WEST THIS EVENING. THIS MAY RESULT IN ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL LATE THIS EVENING INTO THE EARLY MORNING HOURS FRIDAY.
THE RISK FOR SEVERE WEATHER WILL GENERALLY BE BETWEEN 8 PM AND 2
AM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

SCZ045-092045-
BERKELEY-
434 PM EDT THU APR 8 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE WEST THIS EVENING. THIS MAY RESULT IN ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL LATE THIS EVENING INTO THE EARLY MORNING HOURS FRIDAY.
THE RISK FOR SEVERE WEATHER WILL GENERALLY BE BETWEEN 8 PM AND 2
AM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

AMZ330-350-352-354-374-092045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
434 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

MARINE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
WATERS FROM THE WEST THIS EVENING. THIS MAY RESULT IN ISOLATED
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35
KNOTS AND LARGE HAIL LATE TONIGHT INTO EARLY FRIDAY MORNING. THE
RISK FOR STRONG MARINE STORMS WILL BE GREATEST BETWEEN 9 PM AND
3 AM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT TONIGHT.

In the hours before

Special weather statement, Apr 8, 8:38 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT THU APR 8 2010

GAZ114-115-137-138-090115-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
838 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...EVANS...
TATTNALL AND LIBERTY COUNTIES THROUGH 915 PM EDT...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TISON TO
LUDOWICI...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...GLENNVILLE...GUM BRANCH...
HINESVILLE...LUDOWICI...MCINTOSH...MENDES...MIDWAY...WALTHOURVILLE
AND CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Apr 8, 8:58 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT THU APR 8 2010

GAZ100-101-116-118-138-090130-
BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
858 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BULLOCH...BRYAN...LIBERTY AND CHATHAM COUNTIES THROUGH 930 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REKA TO 6 MILES
WEST OF DANIEL...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...GUYTON...
I-16/I-95 INTERCHANGE...LANIER...MARLOW...MEINHARD...MELDRIM...
MONTEITH...PEMBROKE...PINEORA...POOLER...PORT WENTWORTH...RICHMOND
HILL...RINCON...SAVANNAH AIRPORT...SPRINGFIELD AND STILLWELL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Apr 8, 9:13 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EDT THU APR 8 2010

GAZ114-115-137-138-090145-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
913 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...EVANS...
TATTNALL AND LIBERTY COUNTIES THROUGH 945 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF MIDWAY TO 10 MILES SOUTHWEST OF NOBLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...MIDWAY...RICEBORO...
WALTHOURVILLE AND CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Apr 8, 9:43 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 PM EDT THU APR 8 2010

GAZ116-137-138-090215-
INLAND BRYAN-INLAND LIBERTY-LONG-
943 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...BRYAN AND
LIBERTY COUNTIES THROUGH 1015 PM EDT...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GUM BRANCH...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...GUM BRANCH AND HINESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Apr 8, 10:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EDT THU APR 8 2010

GAZ101-116-118-119-138-090245-
COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
1012 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
LIBERTY AND CHATHAM COUNTIES THROUGH 1045 PM EDT...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...10 MILES SOUTH OF MELDRIM...MOVING NORTHEAST AT
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Apr 8, 10:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT THU APR 8 2010

GAZ101-116-118-119-138-090245-
COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
1013 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
LIBERTY AND CHATHAM COUNTIES THROUGH 1045 PM EDT...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES SOUTH OF MELDRIM...MOVING NORTHEAST AT
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:03 PM EDTTornado WarningCHSBeaufort, Jasper42 min
Apr 8, 11:21 PM EDTLake Wind AdvisoryCHSBerkeley4 hr
Apr 9, 12:07 AM EDTSpecial Marine WarningCHS53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.